Topological alternatives and structural modeling of infinite grillages on elastic foundations

Research output: Contribution to journalArticlepeer-review

Abstract

Several infinite spatially periodic grillages on elastic supports, subjected to lateral static loading, are studied. The topologies of the repeating patterns of the grillages that are considered herein are the only possibilities for dividing a plane into regular polygons. These are grillages composed of triangular, square, or hexagonal cells. A general scheme for the analysis of arbitrary periodic infinite grillages on elastic supports is presented. The compliance and robustness, which is understood as the response of a system when one of its elements is absent, are calculated analytically for the case of discrete elastic spring supports and of a Winkler elastic foundation. A parametric study is carried out in order to compare the three topologies. The results are discussed and concluding remarks are presented.

Original languageEnglish
Pages (from-to)346-356
Number of pages11
JournalStructural and Multidisciplinary Optimization
Volume26
Issue number5
DOIs
StatePublished - Mar 2004

Keywords

  • Discrete Fourier transform
  • Infinite periodic grillage
  • Topological design
  • Winkler elastic foundation

Fingerprint

Dive into the research topics of 'Topological alternatives and structural modeling of infinite grillages on elastic foundations'. Together they form a unique fingerprint.

Cite this